# SDR 96ZZZX4341

- Difficulty date: August 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: AK450
- Condition: Defective
- Location: Wiring
- Component: Ameriking
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

INSPECTION FOUND WIRING EMPLOYED BETWEEN THE CIRCUIT BOARD AND THE BATTERY CASE DEFECTIVE.  THE SLIP-ON CONNECTOR WAS ASSEMBLED WITH APPROXIMATELY 2MM OF THE CONTACT LUGS PROTRUDING FROM THE PLASTIC HOUSING LEAVING THESE METAL ENDS VERY CLOSE AND IN DANGER OF SHORTING.  SINGLE STRAND WIRE IS USED.  THIS IS INAPPROPRIATE FOR THE TYPE OF CRIMP CONNECTOR USED, AND WOULD ALSO BE OF CONCERN FOR FATIGUE LIFE.  THE CRIMP ON ONE OF THE CONNECTORS IS LOOSE.  THE OTHER ENDS OF THE WIRES WERE LOOPED AROUND THE BATTERY SPRING ENDS, THE WIRES BEING SOLDERED.  BOTH WIRES WERE EASILY SLIPPED OFF THE SPRINGS WITHOUT UNSOLDERING THEM, OBVIOUSLY THE TYPE OF PLATING ON THE SPRINGS IS INAPPROPRIATE FOR RELIABLE SOLDER ADHESION.
